Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 1, NWS Mobile, AL

January 3, 2013

NWS Mobile, AL issued this small craft advisory at Jan 3, 2013, 4:01 AM CST. It took effect at Jan 3, 2013, 6:00 AM CST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2013, 4:01 AM CST (10:01 UTC)
In effect from
Jan 3, 2013, 6:00 AM CST
Expired
Jan 4, 2013, 9:00 AM CST
In force
27 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WHUS74 KMOB 031001
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
401 AM CST THU JAN 3 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM OUT...

.A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE OVER THE
MARINE AREA THROUGH EARLY FRIDAY AS HIGH PRESSURE BUILDS OVER THE
LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES. RAIN CHANCES
WILL GRADUALLY DIMINISH LATER TODAY AND OVERNIGHT.

GMZ670-675-031900-
/O.NEW.KMOB.SC.Y.0001.130103T1200Z-130104T1500Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
401 AM CST THU JAN 3 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS: AROUND 20 KNOTS. 

* SEAS: AROUND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
109 
WHUS74 KMOB 031927
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
127 PM CST THU JAN 3 2013

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM OUT...

.A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE OVER THE
MARINE AREA THROUGH EARLY FRIDAY AS HIGH PRESSURE BUILDS OVER THE
LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES. 

GMZ670-675-040330-
/O.CON.KMOB.SC.Y.0001.000000T0000Z-130104T1500Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
127 PM CST THU JAN 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS: AROUND 20 KNOTS.

* SEAS: AROUND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
899 
WHUS74 KMOB 040211
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
811 PM CST THU JAN 3 2013

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ALL ALABAMA AND
NORTHWEST FLORIDA GULF WATERS OUT TO 60 NM...

.A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE OVER THE
MARINE AREA THROUGH EARLY FRIDAY AS HIGH PRESSURE BUILDS OVER THE
LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES.

GMZ650-655-041200-
/O.EXA.KMOB.SC.Y.0001.000000T0000Z-130104T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
811 PM CST THU JAN 3 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS: NORTH TO NORTHEAST AROUND 20 KNOTS.

* SEAS: 3 TO 5 FEET...EXCEPT 1 TO 2 FEET WITHIN A FEW MILES OF THE
  COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ670-675-041200-
/O.CON.KMOB.SC.Y.0001.000000T0000Z-130104T1500Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
811 PM CST THU JAN 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WINDS: NORTH TO NORTHEAST AROUND 20 KNOTS.

* SEAS: 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
166 
WHUS74 KMOB 040939
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
339 AM CST FRI JAN 4 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL ALABAMA AND NORTHWEST
FLORIDA GULF WATERS OUT TO 60 NM...

.A MODERATE TO STRONG NORTHERLY WIND FLOW WILL CONTINUE OVER THE
MARINE AREA THROUGH TODAY AS HIGH PRESSURE BUILDS OVER THE LOWER
MISSISSIPPI RIVER VALLEY AND CENTRAL GULF STATES.

GMZ650-655-670-675-041500-
/O.CON.KMOB.SC.Y.0001.000000T0000Z-130104T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
339 AM CST FRI JAN 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS: NORTH TO NORTHEAST AROUND 20 KNOTS.

* SEAS: 3 TO 5 FEET...EXCEPT 1 TO 2 FEET WITHIN A FEW MILES OF 
  THE COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 11:34 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Jan 2, 11:34 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1134 PM CST WED JAN 2 2013

.AVIATION UPDATE...STILL NOT MUCH CHANGE. CIGS BELOW IFR CRITERIA AS
RAIN CONTINUES THROUGH SUNRISE. ALSO HAVE TEMPO GROUPS TO CONSIDER
INTERMITTENT RAIN. PNS IS EXCEPTION WITH MVFR MORE IN ABUNDANCE. NO
ISSUES WITH CROSSWINDS ARE SEEN.

/77

&&

.PREV DISCUSSION... /ISSUED 637 PM CST WED JAN 2 2013/

AVIATION UPDATE...NOT MUCH CHANGE EXCEPT LATER THIS EVENING WE WILL
SEE CIGS BELOW IFR CRITERIA AS RAIN MOVES IN. ALSO HAVE TEMPO GROUPS
TO CONSIDER INTERMITTENT RAIN. NO ISSUES WITH CROSSWINDS ARE SEEN.

/77

PREV DISCUSSION... /ISSUED 302 PM CST WED JAN 2 2013/

SHORT TERM [TONIGHT THROUGH THURSDAY]...BROAD MOIST SOUTHWESTERLY
FLOW ALOFT WILL MAINTAIN CLOUDS AND PRECIPITATION CHANCES ACROSS MUCH
OF THE AREA THIS EVENING AS SURFACE COLD FRONT SAGS SOUTHWARD ACROSS
THE GULF. TO THE WEST...A MAIN UPPER TROUGH OVER THE CENTRAL CONUS
WILL CONTINUE TO DIG SLOWLY OVERNIGHT ALLOWING NEXT IMPULSE OF SHORT
WAVE ENERGY TO TRACK EASTWARD ACROSS THE DEEP SOUTH AND NORTHERN GULF
THROUGH TONIGHT. AHEAD OF THIS NEXT SYSTEM...INCREASED LIFT COMBINED
WITH THE SUFFICIENT MOISTURE IN PLACE WILL ALLOW FOR MORE WIDESPREAD
RAIN TO DEVELOP MOSTLY OVER THE NORTH CENTRAL GULF SHIFTING EAST AND
SOUTH THROUGH THURSDAY MORNING. THE PATTERN DOES NOT CHANGE MUCH FOR
THURSDAY WITH THE HIGHEST PRECIPITATION CHANCES EDGING EAST OF THE
I-65 CORRIDOR AND POINTS SOUTH ACROSS THE MARINE WATERS.
OTHERWISE...A LARGE RIDGE OF SURFACE HIGH PRESSURE CENTERED OVER THE
CENTRAL PLAINS WILL CONTINUE TO BUILD INTO THE TENNESSEE AND LOWER
MISSISSIPPI RIVER VALLEYS...WHICH WILL MAINTAIN A COOL NORTHERLY
SURFACE FLOW ACROSS OUR CWFA THROUGH THURSDAY AFTERNOON. HIGHS SHOULD
MOSTLY RANGE IN THE LOWER TO MID 50S ACROSS THE REGION. RAIN CHANCES
COME TO AN END LATE THURSDAY AFTERNOON INTO THURSDAY EVENING AS DRIER
AIR ALOFT SPREADS INTO THE REGION...AND THE MID LEVEL MOISTURE PLUME
BECOMES FOCUSED FARTHER TO SOUTH OVER THE GULF. DRY WEATHER IS
ANTICIPATED THURSDAY NIGHT...WITH SCATTERED BANDS OF MID/HIGH CLOUDS
ACROSS THE REGION. SURFACE RIDGING WILL CONTINUE TO BUILD ACROSS THE
DEEP SOUTH...WITH CHILLY READINGS EXPECTED EARLY FRIDAY MORNING. /01

LONG TERM [FRIDAY THROUGH TUESDAY]...AN UPPER LEVEL LOW ACROSS THE
SOUTHERN ROCKIES IS EXPECTED TO LIFT NORTHEASTWARD INTO THE CENTRAL
PLAINS AND UPPER MIDWEST BY THE END OF THE WEEK WHILE A PERSISTENT
SOUTHWEST FLOW PATTERN ALOFT WILL MAINTAIN ITSELF ACROSS THE GULF
COAST. IN ADDITION...LOW-LEVEL MOISTURE WILL BEGIN TO INCREASE BY THE
LATTER HALF OF THE WEEK. THE COMBINATION OF WHICH WILL INTRODUCE NEW
PRECIPITATION CHANCES SATURDAY AND SATURDAY NIGHT...WITH POPS
GENERALLY RANGING FROM 20 PERCENT ACROSS NORTHERN PORTIONS OF THE
CWFA...TO 30-40 PERCENT CLOSER TO THE COAST. RAIN CHANCES DECREASE BY
EARLY SUNDAY AS MUCH DRIER AIR IN THE DEEP LAYERS SPREAD ACROSS THE
REGION. DRY ZONAL FLOW SHOULD PREVAIL INTO EARLY NEXT WEEK...AND NO
RAIN IS EXPECTED MONDAY OR TUESDAY. OTHERWISE...THE COOL PARENT
SURFACE HIGH WILL BECOME CENTERED OVER THE TENNESSEE VALLEY
FRIDAY...WITH RIDGING HOLDING OVER THE GULF COAST INTO SATURDAY.
TEMPERATURES SHOULD REMAIN BELOW NORMAL FRIDAY AND SATURDAY.
TEMPERATURES SHOULD GRADUALLY MODERATE CLOSER TO SEASONAL NORMALS BY
EARLY NEXT WEEK. /01

AVIATION [02.18Z KMOB/KBFM AND KPNS TAF ISSUANCE]...A LARGE PLUME OF
CLOUDS OF VARYING LEVELS THIS AFTERNOON STREAMING OVER THE
SOUTHEASTERN QUARTER OF THE COUNTRY. THE LOWEST LEVELS PER UPSTREAM
OBSERVATIONS ARE IN THE IFR/MVFR RANGES AND THIS IS WHAT WILL BE
CARRIED IN THE FORECAST. PASSAGE OF -RA/RA AT TIMES. SURFACE HIGH
PRESSURE FROM TEXAS INTO THE OHIO RIVER VALLEY SUPPORTS A NORTHERLY
COMPONENT TO THE WIND...GENERALLY 5-10 KNOTS. /10

MARINE...SURFACE COLD FRONT SINKS DEEPER INTO THE GULF AS A LARGE
HIGH PRESSURE SYSTEM EXPANDS ACROSS THE CENTRAL GULF COAST TO CLOSE
OUT THE FIRST WEEK OF THE NEW YEAR. PASSAGE OF ENERGY...HIGH IN THE
ATMOSPHERE...IS SUPPORTIVE OF SCATTERED SHOWERS TONIGHT AND
THURSDAY...BECOMING BETTER FOCUSED DEEP INTO THE GULF LATE IN THE
WEEK CLOSER TO STALLING FRONTAL ZONE. EXPECT TO SEE A MODERATE
TO STRONG NORTH TO NORTHEAST FLOW OVER THE OPEN ALABAMA AND WESTERN
FLORIDA GULF WATERS THROUGH FRIDAY MORNING. WIND FORECAST SUPPORTS
POSTING CAUTIONARY HEADLINES FOR SMALLER MARINE CRAFT IN ZONES
650-655-670-675. GLOBAL GUIDANCE SHOWS A GENERAL 2 TO 4 FOOT RANGE
IN SEAS OUT TO 20 NAUTICAL MILES. 3 TO 5 FOOT RANGES 20-60 NAUTICAL
MILES OUT THROUGH FRIDAY WITH SOME HEIGHTS AROUND 6 FEET POSSIBLE AT
TIMES WHERE DURATION AND LONGER NORTHEAST FETCH LENGTH EXISTS. WINDS
DECREASE AND SEAS SUBSIDE LATE FRIDAY MORNING AS THE AXIS OF THE
HIGH PIVOTS ACROSS ALABAMA. AFTER A SHORT DURATION OF LIGHT EASTERLY
FLOW EARLY INTO THE WEEKEND WITH THE HIGH TO OUR NORTH MOVING
EASTWARD...A LIGHT NORTH TO NORTHEAST FLOW BECOMES REESTABLISHED
SUNDAY AND MONDAY AS A WAVE OF FRONTAL LOW PRESSURE MOVES EASTWARD
OVER THE CENTRAL GULF AND HIGH PRESSURE REBUILDS INTO THE LOWER
MISSISSIPPI RIVER VALLEY. NEXT RAIN CHANCE SATURDAY AND SATURDAY
NIGHT AS GULF FRONTAL LOW PASSES BY TO THE SOUTH. /10

FIRE WEATHER...NORTHERLY FLOW WILL PREVAIL THROUGH THE END OF THE
WEEK AS A SURFACE HIGH PRESSURE SYSTEM BUILDS FROM THE PLAINS INTO
THE LOWER MISSISSIPPI RIVER VALLEY. PRECIPITATION CHANCES SLOWLY
DECREASE THROUGH THE WEEK ONLY TO COME BACK UP AGAIN BY SATURDAY.
AS A RESULT...RELATIVE HUMIDITY VALUES LOOK TO STAY ABOVE CRITICAL
LEVELS THROUGH THE PERIOD. /01

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      38  51  32  57  37 /  50  30  05  10  10
PENSACOLA   42  53  34  58  42 /  60  50  10  05  10
DESTIN      46  54  37  58  42 /  60  50  10  05  10
EVERGREEN   41  50  29  56  34 /  40  20  05  05  10
WAYNESBORO  35  52  28  56  32 /  20  10  05  05  10
CAMDEN      39  50  28  55  34 /  30  10  05  05  10
CRESTVIEW   43  53  32  60  35 /  60  40  05  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 2, 3:06 PM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
306 PM CST WED JAN 2 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
306 PM CST WED JAN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>635-650-655-670-675-031200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
306 PM CST WED JAN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED THROUGH TONIGHT
AS A COLD FRONT SINKS SOUTHWARD OVER THE WATERS. WINDS WILL BE
ELEVATED AND SMALL CRAFT ARE URGED TO EXERCISE CAUTION AS A RESULT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED THURSDAY THROUGH
EARLY FRIDAY MORNING AS WINDS WILL BE ELEVATED WITH THE PASSAGE OF A
COLD FRONT. SMALL CRAFT ARE URGED TO EXERCISE CAUTION AS A RESULT.

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.